Hi Dr. Stacy, Hope everything is well with you. I have been diagnosed with PD since July of 2010 - I started taking 1. Azilect in 11/2010 1 mg per day 2. Sinemet in 9/2011 6-1/2 pills per day every 3 hours - I take 1-1/2 at 6 am the the remainder of day I take 1 pill at 9 am, 12 pm, 3 pm, 6 pm and then 9 pm and no more until in the morning. 3. Neupro 2mg which I just started taking last week.
My Neuro has told me that I have a "mild" case of pd. I have body jumps. I cannot remember if I had them before I started the meds or not, but I do not think so. I am now wondering if they are from the meds or not. Either my arm or leg will jump up high by itself. It happens usually when I am relaxing and my body is still. It just happens and I don't know when it is going to happen. Mostly my leg but also my arm seems to jump up on its own. Each time my body jumps it does it only one time. I wish I could see it happen but as I say I don't know when it is going to happen. The jumps do not happen a lot just every now and then. What do you think? Do you think it is dyskinsia? Someone on my support group said that is how his dyskinsia started. Also, when I happen to doze off especially if I am falling asleep in the day time sitting up my lips smack or move as if they are taking a bite of something.
I do not want to start getting dyskinsia so early in my disease. Do yo think I am over medicated? Although each time I started using more sinemet it was because my symptoms would start up again - the rigidity, tremors, paranoia, I especially have trouble with my vision. And so far the meds make me even forget I even have PD except that I take the meds every 3 hours.
My Neuro has said that I have a mild case of PD. I have had a lot of stress for the past year trying to take car of my very aggressive mother who has dementia (finally had to put her in a nursing home), my job merged with our NY office had to start commuting too NYC which adds 3 hours each day to my commute and now my job has added another partner to my work load and I am working for 3 partners (2 very busy) and an of counsel and a very busy associate. I'm trying to cope with everything.
I was agreeable to taking the sinemet because I work and didn't want to stop working and when I started taking the sinement it was because I could no longer type with my left hand. The sinement solved all of my pd problems. I have no tremors because of the meds.
As always, thank you for your help Dr. Stacy. It is so great that we have the opportunity to come to this website and be heard!!!!! You are appreciated!!! Even though I do not post a lot I am a lurker.View Thread
Hi Propark, I have pain mostly from rigidity and stiffness and stretching exercises and amazingly tai chi really helps with the relief of pain from the rigidity, curling toes, stiff fingers, etc. Have a great day!!!View Thread
Thank you Dr. Stacy!!! This definitely helps me understand what is going on. The meds help with the focusing but after long bouts on the computer the blurred vision bothers me. Now I can explain to my boss what is happening when I complain of blurred vision and problems with focusing. My boss just didn't understand and I am sure he will understand your explanation.View Thread
Welcome to WebMD PD website. Dr. Stacy is great and I have learned much needed info here. When I first went on the meds my doctor used the following scheduled: ½ pill in morning for 3 days ½ pill in morning, ½ pill in afternoon for 3 days ½ pill in morning, ½ pill in afternoon, ½ pill in late afternoon for 3 days 1 pill in morning; ½ pill in afternoon, ½ pill in late afternoon for 3 days 1 pill in morning; 1 pill in afternoon, ½ pill in late afternoon for 3 days 1 pill in morning, 1 pill in afternoon, 1 pill in late afternoon
My doctor told me to take the meds (Sinemet) with food to help with the nausea but since I heard that protein stops the meds from entering the brain I take my meds one hour before dinner or 2 hours after dinner. I did not have any nausea with the above schedule. The best time for me is 6AM, 11AM and 4PM. But if I am late I always make sure I have 5 hours between doses. So far I only need three 25/100 per day. Don't ask me why I can stop my meds at 4PM and not need them again until 6AM. I do not know the answer. This will probably change in the future as my disease progresses.
I have noticed that if you would like Dr. Stacy to answer your post it is best to start your post with "Dr. Stacy"
Again welcome to this web site. I also go on the Daily Strength web site for Parkinson's which is very well attended.View Thread
I also have problems with my eyes. I have blurred vision and sometimes double vision. Also my right eye turns to the right and I cannot focus it. My first Rx. was Azilect and my eyesight was the first symptom that got better. Azilect worked for about 6 months and then I started getting depressed, rigid, slow and my blurred vision, loss of control of the muscle in my right eye came back and then I started taking Sinemet and my blurred vision and focusing improved. I know that others on the PD support website I frequent complain of blurred and double vision as well.
I looked it up and the substantia nigra where Parkinson's happens is located in the mesencephalon or midbrain that is responsible for response to sight, eye movement and pupil dilation. Why wouldn't then one have to do with the other?
I am grateful the meds work to relieve me of my eyesight symptoms but it is very troublesome considering that I need to be able to continue working and have a job that requires my constant reading.View Thread
Hi LD, I didn't want to take medication either but I work and type a lot on my job and my 3 left fingers were so stiff it was hard to type and I was very slow, also had a lot of pain in my left arm from the stiffness, and terrible blurred vision when facing the puter screen for long periods. Once I started Azilect all of my symptoms except the tremors cleared up for about 6 months. But other symptoms that I didn't associate with PD cleared up as well such as depression and anxiety. After 6 months of Azilect bliss the rigidity and blurred vision returned, but most noticeable was the depression and anxiety were returning. So in 9/11, I started on Sinement. My dr. prescribed one tablet 3x a day. I read on another pd support site that someone took 1 tab in the morning to get going and then ½ tabs 4 xs for the remainder of his day. I tried that except I do ½ tabs 2x a day and it is working out very well for me. I'm not over medicated and I can do things without pain. So this is where I am at now — who knows about tomorrow. But I am very grateful for my medications. Without Sinemet and the Azilect that I think helps with the distribution of the dopamine that the Sinemet makes I would be unable to work. Good luck.View Thread
I know - everyone sees the tremors. At this point in time the tremoring is the symptom that bothers me the least. Blurred vision really upsets me and the pain from the rigidity. Have a good day.View Thread
Hi, I am in stage 2 pd and have been diagnosed for 1-1/2 years. I also have a stiff mouth. I have problems speaking sometimes. It was really bad before I started taking the Azilect then Sinemet. At this point in time the meds help me a lot so I am lucky. I also have to watch the gagging or excess saliva and swallowing. I went to a speech therapist who specializes in PD and also had a swallowing evaluation. They both said I wasn't that bad yet and to not be concerned. Well it is upsetting to wake up coughing because excess saliva went down my wind pipe. They gave me some exercises to do but like I said I am lucky because the medicine helps. Also I try to not lay on my back.View Thread